Focalin side effect question

Avatar for Cmmelissa
iVillage Member
Registered: 11-13-2008
Focalin side effect question
6
Mon, 09-20-2010 - 1:44pm

My DS was on 20mg of Focalin

Avatar for Cmmelissa
iVillage Member
Registered: 11-13-2008
Tue, 09-21-2010 - 11:38am

We've been working with him on his organizational issues every day, making sure he knows what is due and that he comes home with the books he needs.

iVillage Member
Registered: 03-25-2003
Tue, 09-21-2010 - 11:05am

Interesting...I, too, would separate the two, like you are doing & figure out which.

No, my kid hasn't had nausea on the Focalin. But you are right, more meds can certainly increase side effects.

Oh, and you can also do 25 mg focalin, though it's two co-pays--a 15 mg and a 10 mg. I'm rather about not increasing the dosage more than necessary, mostly, I will admit, because my kid is already at 45 mg of Focalin, and I don't know how much more space we have before someone says "nope, can't go higher"...and every year, it needs to creep up a bit.

Organizational issues--IS someone working on those specifically? I mean, even when on enough meds, my kid has needed us to drill them into him and depending on age...well, the middle school transition was pretty hectic, and likewise 5th grade when they were "prepping" them for middle school...

Megan
Megan
iVillage Member
Registered: 02-09-2010
Tue, 09-21-2010 - 9:31am

The higher the dose, the greater the chance of side effects. My sons are both on Focalin, my oldest just got his dose increased and my youngest is about to do so. They've never experienced any side effects.

However, the previous problems with milk make me think that you should try changing the milk back to what he was drinking and see what happens. If that doesn't change anything, or doesn't change it enough, then I'd talk to the doctor about the meds themselves.

Wendy www.wendymillerwrites.com
Avatar for ralenth
iVillage Member
Registered: 03-27-2003
Tue, 09-21-2010 - 9:04am
My son is on focalin. He's never had nausea, though. Definitely has a loss of appetite, and upping his dose (from 10 to 20 this summer) increased that side effect.
Photobucket


DSC_4424
DSC_1103
Avatar for Cmmelissa
iVillage Member
Registered: 11-13-2008
Mon, 09-20-2010 - 3:08pm
Thanks for your input!

iVillage Member
Registered: 06-10-2007
Mon, 09-20-2010 - 2:46pm
The possibility is there, and it could be what is causing the nausea. The milk could be a culprit too, if he has had problems in the past. If nothing else, he could go back to the 20 mg dose, and do something else for Organizational skills, like therapy.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.